Alert archive / Florida / Small Craft Advisories in 2024
Small Craft Advisory 39, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 12, 2024, 1:20 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2024, 1:20 PM EDT (17:20 UTC)
- Expired
- Oct 12, 2024, 4:26 PM EDT
- In force
- 3 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
962 WHUS72 KKEY 121720 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 120 PM EDT Sat Oct 12 2024 GMZ042>044-052>055-072>075-122100- /O.NEW.KKEY.SC.Y.0039.241012T1720Z-241012T2100Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 120 PM EDT Sat Oct 12 2024 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast to east winds near 20 knots. * WHERE...Straits of Florida, and Hawk Channel. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
1 follow-up statement
134 WHUS72 KKEY 122026 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 426 PM EDT Sat Oct 12 2024 GMZ042>044-052>055-072>075-122130- /O.CAN.KKEY.SC.Y.0039.000000T0000Z-241012T2100Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 426 PM EDT Sat Oct 12 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have fallen below Small Craft Advisory criteria across the Hawk Channel and Straits of Florida. Therefore the Small Craft Advisory has been cancelled. $$ NB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 10:17 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Oct 12, 10:17 AM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Key West FL 1017 AM EDT Sat Oct 12 2024 ...New DISCUSSION, MARINE, AVIATION... .DISCUSSION... Issued at 1017 AM EDT Sat Oct 12 2024 It has been a rather cloudy day with on and off showers across the island chain this morning. Looking at KBYX radar there remains a large cluster of showers with embedded thunderstorms across the Straits of Florida. This cluster is slowly lumbering northward towards the Keys. Meanwhile, winds are stubbornly holding on this morning with speeds close to 20 knots along the reef tract and closer to 15 to 20 mph across the Florida Keys. These winds are stronger than models had expected and is leading to lower than usual confidence as to what to do for this afternoon. The cloud cover is keeping temperatures nearly steady though. Current readings are only about a couple degrees warmer than around sunrise earlier. Dew points, however, are in the mid 70s, so conditions remain on the muggier side. Given the slow lumbering approach of the rain and the consensus in models showing it holding together through the afternoon, have opted to raise rain chances this afternoon. As for winds, will hold onto breezy conditions initially with a downward trend still expected in the afternoon. Likewise, will make the difficult choice to keep the Small Craft Advisory in effect until winds have sufficiently slackened below criteria. Otherwise, the cloud cover and incoming rain will help moderate temperatures and keep them in the mid 80s. Therefore no other changes were made. && .MARINE... Issued at 1017 AM EDT Sat Oct 12 2024 Small Craft Advisories remain in effect across of the Florida Keys coastal waters. Fresh breezes this afternoon will become gentle to moderate tonight, and then light to gentle on Sunday as the high pressure in place over the southeastern U.S. pushes off of the coast and moves over the Atlantic. This will also cause breezes to veer to the east to southeast temporarily. By Monday, light to gentle breezes will return to a more northeasterly direction again as new high pressure builds in somewhere over the Gulf region or southeastern U.S. again. Breezes are expected to freshen again by midweek. Areal coverage of any shower activity that may form will fluctuate each day, but the overall pattern could support on and off showers with occasional isolated thunderstorms each day. && .AVIATION... (12Z TAFS) Issued at 1017 AM EDT Sat Oct 12 2024 Numerous showers will continue to slowly move north toward the island chain through this afternoon impacting both EYW and MTH. VCSH is prevailing and included TEMPOs for sub-VFR conditions which has mostly been MVFR ceilings and light rain thus far. Near surface winds are mostly easterly around 10 knots with occasional gusts of 15 to 20 knots. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...LIW Aviation/Nowcasts....AP Data Acquisition.....AP Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 12, 4:17 AM EDT, 9 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 417 AM EDT Sat Oct 12 2024 FLZ076>078-GMZ031>035-042>044-052>055-072>075-130830- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 417 AM EDT Sat Oct 12 2024 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. A Coastal Flood Statement is in effect for the Upper Keys due to minor saltwater flooding of less than 1 foot above ground level. Water levels have continued to recede during the past 24 hours due to northeast winds, and these winds are forecast to persist today. A Small Craft Advisory is effect until this afternoon due to strong breezes near 20 knots across all coastal waters. Isolated thunderstorms will be possible, particularly during the afternoon hours today. The primary hazards will be locally heavy downpours and cloud to surface lightning strikes. Deeper moisture building back in may lead to isolated instances of heavy rainfall today. Therefore, the Weather Prediction Center has placed a portion of southern Florida, including the northernmost portion of the Upper Keys, in a Marginal Risk (5-15% chance) for Excessive Rainfall for today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Deeper moisture building back in may lead to isolated instances of heavy rainfall on Sunday and Monday. Therefore, the Weather Prediction Center has placed a portion of southern Florida, including the northernmost portion of the Upper Keys, in a Marginal Risk (5-15% chance) for Excessive Rainfall for Sunday and Monday. Isolated thunderstorms will be possible through Thursday. The primary hazards will be locally heavy downpours and cloud to surface lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DP
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:52 AM EDT | Coastal Flood Statement | KEY | Monroe | 13 days |
Nearby
Small Craft Advisories in Florida, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.